MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed japan reported on behalf of the customer that the 12 mm access port & palm grip obt w/bladeless optical tip device, was being used during a thoracoscopic esophageal reconstruction procedure on (b)(6)2025 when it was reported, ¿when the trocars were removed from the body, damage to the tips of the 12mm air seal trocars was noticed.One tip was broken and chipped, and the other had a crack in the tip.The thoracic cavity was checked for broken pieces, but they were not found.¿.The procedure was completed with the use of an alternate device.There was no report of medical intervention or extended hospitalization for the patient.This report is being raised on the reported injury of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Reported event of the tip of the trocar breaking off is confirmed.Examination of the returned device ias12-100lpi found that the tip of the ribbed trocar was broken.The broken pieces were not returned for evaluation.The root cause cannot be determined, however, based upon evaluation, photos, the risk document and an adverse event review meeting, the likely cause of this event was excessive force with unintended contact with hard surfaces.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip device, was being used during a thoracoscopic esophageal reconstruction procedure on (b)(6) 2025 when it was reported, ¿when the trocars were removed from the body, damage to the tips of the 12mm air seal trocars was noticed.One tip was broken and chipped, and the other had a crack in the tip.The thoracic cavity was checked for broken pieces, but they were not found.¿.The procedure was completed with the use of an alternate device.There was no report of medical intervention or extended hospitalization for the patient.This report is being raised on the reported injury of the patient retaining a foreign body.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23181104
Report Number3007305485-2025-00163
Device Sequence Number21098010
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)270924(10)202409244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-100LPI
Device Lot Number202409244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic